Alert archive / Oklahoma / Flash Flood Warnings in 1997
Flash Flood Warning 64, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Sep 13, 1997, 7:40 PM CDT for Kingfisher County, Oklahoma. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 13, 1997, 7:40 PM CDT (00:40 UTC)
- Expired
- Sep 13, 1997, 10:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kingfisher County, OK
The radar
The Norman radar (KTLX), 69 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1597 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1592 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 140042
FFWOKC
OKC073-140300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
740 PM CDT SAT SEP 13 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLASH FLOOD
WARNING EFFECTIVE UNTIL 1000 PM CDT FOR PEOPLE IN THE FOLLOWING
COUNTIES
IN CENTRAL OKLAHOMA
SOUTHERN KINGFISHER
INCLUDING THE FOLLOWING LOCATIONS
OKARCHE
A PERSISTANT CLUSTER OF THUNDERSTORMS HAS PRODUCED RAINFALL OF OVER 4
INCHES JUST SOUTH OF KINGFISHER. THE STORMS WILL LIKELY CONTINUE THROUGH
AT LEAST 815 PM...AND THIS ADDITIONAL HEAVY RAINFALL WILL PRODUCE FLASH
FLOODING. UNCLE JOHNS CREEK TO THE SOUTH OF KINGFISHER MAY OVERFLOW ITS
BANKS...SO NEARBY RESIDENTS SHOULD PREPARE TO MOVE TO HIGHER GROUND ON
SHORT NOTICE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REMEMBER...MOST
DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. IT ONLY TAKES A
FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY.
CHURCHILL
LAT...LON 3572 9769 3572 9800 3582 9804 3584 9769What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 2:08 PM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, Sep 13, 2:08 PM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 207 PM CDT SAT SEP 13 1997 THE MID-LEVEL TROUGH THAT IS ASSOCIATED WITH THE AREA OF SHOWERS ACROSS EASTERN OKLAHOMA IS NOT MOVING VERY QUICKLY ACROSS THE STATE. WATER VAPOR AND WIND PROFILER INFORMATION INDICATE THAT THE FEATURE RANGES FROM NORTHEAST OKLAHOMA TO THE WEST CENTRAL PART OF THE STATE EARLY THIS AFTERNOON. THIS WILL BE THE REASON FOR A CONTINUE CHANCE OF SHOWERS INTO THE EVENING TO THE SOUTH OF THIS FEATURE. AS IT LEAVES THE STATE LATER TONIGHT, MID-LEVEL SUBSIDENCE AND THE LACK OF ANY SURFACE LIFTING FEATURE SHOULD KEEP SUNDAY RAIN-FREE. HOWEVER, ANOTHER MID/UPPER LEVEL FEATURE, APPARENT IN WATER VAPOR IMAGERY OVER THE SOUTHWEST U.S. WILL LIKELY MOVE NORTHEAST OVER THE BUILDING EASTERN ROCKIES RIDGE SUNDAY BUT HAVE SOME INFLUENCE IN NORTHERN OKLAHOMA BY SUNDAY EVENING. AS THE SOUTHERN EXTENT OF THIS TROUGH MOVES THROUGH THE STATE ON MONDAY, A CHANCE FOR SHOWERS AND STORMS WILL EXIST IN MOST AREAS. FCSTID = 9 OKC 69 91 70 90 / 20 0 10 20 HBR 67 94 68 93 / 20 0 20 20 SPS 71 96 73 94 / 20 0 10 20 GAG 66 93 67 89 / 0 0 30 20 PNC 70 92 70 88D / 10 10 30 30 DUA 69 91 71 90 / 20 0 10 20 .OKC... OK...NONE. TX...NONE.
In the hours before
Local storm report, Sep 13, 6:20 PM CDT, 1 hour 20 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
620 PM CDT SAT SEP 13 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM 3 N PUTNAM OK 68 MPH WIND GUST MEASURED
09/13/97 DEWEY OKLAHOMA MESONETWORKLocal storm report, Sep 13, 6:26 PM CDT, 1 hour 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
620 PM CDT SAT SEP 13 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM 3 N PUTNAM OK 68 MPH WIND GUST MEASURED
09/13/97 DEWEY OKLAHOMA MESONETWORKLocal storm report, Sep 13, 7:05 PM CDT, 35 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0705 PM CDT SAT SEP 13 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM 6 SW WASHINGTON OK 65 MPH WIND GUST MEASURED
09/13/97 MCCLAIN OKLAHOMA MESONETWORK
FMLocal storm report, Sep 13, 7:12 PM CDT, 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0705 PM CDT SAT SEP 13 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM 6 SW4 WASHINGTON OK 65 MPH WIND GUST MEASURED
09/13/97 MCCLAIN OKLAHOMA MESONETWORK
FMLocal storm report, Sep 13, 7:30 PM CDT, 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
730 PM CDT SAT SEP 13 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM 2 NW PUTNAM OK EST. 65 MPH WIND
09/13/97 DEWEY
FMLocal storm report, Sep 13, 7:33 PM CDT, 7 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
730 PM CDT SAT SEP 13 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM 2 NW PUTNAM OK EST. 65 MPH WIND
09/13/97 DEWEY
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 7:25 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 35 min |
Nearby
Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.